Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 17, 2000, 12:10 AM EDT for Grant County, Pendleton County, Kentucky. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 17, 2000, 12:10 AM EDT (04:10 UTC)
- Expired
- May 17, 2000, 12:45 AM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Grant County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 12:15 AM EDT | Hail 0.75 | Dry Ridge, KY | Hail fell and accumulated so that it was still on the ground 12 hours later. |
| May 17, 12:30 AM EDT | Hail 0.75 | Locust Grove, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WUUS51 KILN 170409 SVRILN KYC081-191-170445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1210 AM EDT WED MAY 17 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN NORTHERN KENTUCKY. PENDLETON COUNTY IN NORTHERN KENTUCKY. * UNTIL 1245 AM EDT. * AT 1208 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF WILLIAMSTOWN... MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLIAMSTOWN AT 1217 AM EDT . KNOXVILLE AT 1217 AM EDT . LOCUST GROVE AT 1223 AM EDT . MARCUS AT 1231 AM EDT . FALMOUTH AT 1236 AM EDT . DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS .END/AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 8:30 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 16, 8:30 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 830 PM EDT TUE MAY 16 2000 SHWRS AND TSTMS CONTG TO DVLP ALG BNDRY ACRS CNTRL IND AND ALSO BCMG A BIT MORE WDSPRD ACRS SW OH. GENESIS RGN ACRS CNTRL IND APPEARS TO BE IN AREA OF WK ELEVATED INSTBLTY WHICH SAGS S INTO SW FA THRU 06Z. WL GO AHD AND SEND UPDATE ERLY AND INCLUDE WDLY SCT SHWRS/TSTMS THRU THE EVNG HRS FOR CVG AND PMH GROUPS AND W PORTIONS OF DAY GROUP. .ILN...NONE. LOTT
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.